Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Is it normal to have severe reaction inside my vaginal lips after taking amoxicillin and prednisone for strep throat?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have taken amoxicillin and prednisone for strep throat last week, and developed a severe reaction inside the vaginal lips. With burning and tingling sensations, 3 days ago, I used monistat thinking I had a yeast infection, the last day I took the amoxicillin was December 30th. Not getting any relief
Posted Fri, 24 Jan 2014 in Infections
Answered by Dr. Chakravarthy Mazumdar 49 minutes later
Brief Answer: Describe the reaction on vaginal lips Detailed Answer: Hi Since you had stopped using Amoxicillin the drug reaction should soon subside. If the reaction does not subside within a week or two then it require reevalation to rule out other causes. It would have been better if you describe the reaction on the lips. I think using Monistat is not a good option unless there is an evidence of candidal infection. To find the evidence you should see a doctor/ local RN. Hope this answers.
Above answer was peer-reviewed by
Follow-up: Is it normal to have severe reaction inside my vaginal lips after taking amoxicillin and prednisone for strep throat? 7 minutes later
I have open cuts inside the vaginal lips, with slight oozing of clear fluid. It is very painful also. Is there any over the counter cream I can use for this, or how should I keep the cuts clean?
Answered by Dr. Chakravarthy Mazumdar 8 minutes later
Brief Answer: Sitz bath for pain Detailed Answer: Hi This type of reaction with amoxicillin is uncommon. However I suggest you to keep the area clean with 1) Shave the area 2) Apply antiseptic lotion warm sitz baths for pain and over the counter pain reliever like MOTRIN 3) If the cut is superficial just apply moisturizer 4) Deeper cuts require antiseptic creams with NEOMYCIN 5) Refrain from sexual intercourse It will heal on its own as days pass by.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor